UNIVERSITY
OF WROCŁAW
 
Main Page
Contents of previous volumes
Forthcoming papers
General Information
Instructions for authors


VOLUMES
38.2 38.1 37.2 37.1 36.2 36.1 35.2
35.1 34.2 34.1 33.2 33.1 32.2 32.1
31.2 31.1 30.2 30.1 29.2 29.1 28.2
28.1 27.2 27.1 26.2 26.1 25.2 25.1
24.2 24.1 23.2 23.1 22.2 22.1 21.2
21.1 20.2 20.1 19.2 19.1 18.2 18.1
17.2 17.1 16.2 16.1 15 14.2 14.1
13.2 13.1 12.2 12.1 11.2 11.1 10.2
10.1 9.2 9.1 8 7.2 7.1 6.2
6.1 5.2 5.1 4.2 4.1 3.2 3.1
2.2 2.1 1.2 1.1
 
 
WROCŁAW UNIVERSITY
OF SCIENCE AND
TECHNOLOGY

Contents of PMS, Vol. 5, Fasc. 1,
pages 91 - 97
 

ON THE RATE OF CONVERGENCE FOR THE WEAK LAW OF LARGE NUMBERS

Robert Bartoszyński
Prem S. Puri

Abstract: Let X,X  ,X ,...
    1  2 be i.i.d. random variables with the common distribution F. Further, let (c )
  n be a sequence of positive numbers, and (b )
  n be a strictly increasing sequence of positive integers. The paper considers the convergence of the series

 sum  oo 
    cnP (| X1 + ...+ Xbn|> ebn)
n=1
under the interplay of three types of conditions:

(i) convergence of this series,

(ii) an appropriate moment condition on X ,

(iii) a condition imposing constraints on the behavior of the sequences (cn) and (bn).

Three theorems have been proven; in each of these two among (i)-(iii) implying the third, with one of the theorems being valid for the general case, where the random variables involved are not necessarily i.i.d.

2000 AMS Mathematics Subject Classification: Primary: -; Secondary: -;

Key words and phrases: -

Download:    Abstract    Full text   Abstract + References